Journal of Applied Probability

Drift parameter estimation for a reflected fractional Brownian motion based on its local time

Yaozhong Hu and Chihoon Lee

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a drift parameter estimation problem when the state process is a reflected fractional Brownian motion (RFBM) with a nonzero drift parameter and the observation is the associated local time process. The RFBM process arises as the key approximating process for queueing systems with long-range dependent and self-similar input processes, where the drift parameter carries the physical meaning of the surplus service rate and plays a central role in the heavy-traffic approximation theory for queueing systems. We study a statistical estimator based on the cumulative local time process and establish its strong consistency and asymptotic normality.

Article information

Source
J. Appl. Probab., Volume 50, Number 2 (2013), 592-597.

Dates
First available in Project Euclid: 19 June 2013

Permanent link to this document
https://projecteuclid.org/euclid.jap/1371648963

Digital Object Identifier
doi:10.1239/jap/1371648963

Mathematical Reviews number (MathSciNet)
MR3102502

Zentralblatt MATH identifier
1301.60050

Subjects
Primary: 60G22: Fractional processes, including fractional Brownian motion
Secondary: 62M09: Non-Markovian processes: estimation 90B18: Communication networks [See also 68M10, 94A05]

Keywords
Parameter estimation fractional Brownian motion reflected process strong consistency queueing model asymptotic normality

Citation

Hu, Yaozhong; Lee, Chihoon. Drift parameter estimation for a reflected fractional Brownian motion based on its local time. J. Appl. Probab. 50 (2013), no. 2, 592--597. doi:10.1239/jap/1371648963. https://projecteuclid.org/euclid.jap/1371648963


Export citation

References

  • Basawa, I. V., Bhat, U. N. and Lund, R. (1996). Maximum likelihood estimation for single server queues from waiting time data. Queueing Systems Theory Appl. 24, 155–167.
  • Berger, A. W. and Whitt, W. (1995). Maximum values in queueing processes. Prob. Eng. Inf. Sci. 9, 375–409.
  • Chen, T. M., Walrand, J. and Messerschmitt, D. G. (1994). Parameter estimation for partially observed queues. IEEE Trans. Commun. 42, 2730–2739.
  • Delgado, R. (2007). A reflected fBm limit for fluid models with ON/OFF sources under heavy traffic. Stoch. Process. Appl. 117, 188–201.
  • Duncan, T. E., Yan, Y. and Yan, P. (2001). Exact asymptotics for a queue with fractional Brownian input and applications in ATM networks. J. Appl. Prob. 38, 932–945.
  • Feller, W. (1968). An Introduction to Probability Theory and Its Applications, Vol. I, 3rd edn. John Wiley, New York.
  • Harrison, J. M. (1985). Brownian Motion and Stochastic Flow Systems. John Wiley, New York.
  • Hu, Y., Nualart, D., Xiao, W. and Zhang, W. (2011). Exact maximum likelihood estimator for drift fractional Brownian motion at discrete observation. Acta Math. Sci. Ser. B 31, 1851–1859.
  • Kozachenko, Y., Melnikov, A. and Mishura, Y. (2011). On drift parameter estimation in models with fractional Brownian motion. Preprint. Available at http://arxiv.org/abs/1112.2330v1.
  • Nappo, G. and Torti, B. (2006). Filtering of a reflected Brownian motion with respect to its local time. Stoch. Process. Appl. 116, 568–584.
  • Ross, J. V., Taimre, T. and Pollett, P. K. (2007). Estimation for queues from queue length data. Queueing Systems 55, 131–138.
  • Samorodnitsky, G. and Taqqu, M. S. (1994). Stable Non-Gaussian Random Processes. Chapman & Hall, New York.
  • Taqqu, M. S., Willinger, W. and Sherman, R. (1997). Proof of a fundamental result in self-similar traffic modeling. Comput. Commun. Rev. 27, 5–23.
  • Whitt, W. (2002). Stochastic-Process Limits. Springer, New York.
  • Zeevi, A. J. and Glynn, P. W. (2000). On the maximum workload of a queue fed by fractional Brownian motion. Ann. Appl. Prob. 10, 1084–1099.